MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the za9003 model intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye) but due to poor capsule support the iol would not stay in patient's eye.The iol was removed from the patient's eye and the patient left with no lens in place.There was no patient injury and no medical or surgical intervention was required.Patient status post-procedure is unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2 patient age/date of birth, a-4 patient weight, and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was removed during the initial procedure.Section d-6b date explanted: not applicable as the iol was removed during the initial procedure, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - clinical code: 4581 - poor capsule support (eye anatomy issue).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: patient date of birth and gender information was provided with device return.The following fields were updated accordingly: sections a2: patient date of birth: (b)(6) 1961, sections a3: patient gender: male previously reported as no information.Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: 18-dec-2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in a sterilization pouch.The complaint lens was inspected under magnification.The lens was inside a sterilization pouch.The lens was coated in viscoelastic residue and was cleaned.The cleaned lens presented with scratches on the optic body.Complaint issue "positioning issue" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issue could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18221262
Report Number3012236936-2023-03013
Device Sequence Number5602309
Product Code HQL
UDI-Device Identifier05050474529045
UDI-Public(01)05050474529045(17)240711
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale